Alert archive / West Virginia / Heat Advisories in 2021
Heat Advisory 2, NWS Charleston, WV
NWS Charleston, WV issued this heat advisory at Aug 13, 2021, 2:48 AM EDT for 12 counties in West Virginia; Gallia County, Lawrence County, Ohio. It took effect at Aug 13, 2021, 12:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2021, 2:48 AM EDT (06:48 UTC)
- In effect from
- Aug 13, 2021, 12:00 PM EDT
- Expired
- Aug 13, 2021, 5:01 PM EDT
- In force
- 5 hr
- Issued by
- NWS Charleston, WV
Counties Gallia County, OH, Lawrence County, OH, Cabell County, WV, Calhoun County, WV, Gilmer County, WV, Jackson County, WV, Kanawha County, WV, Lincoln County, WV, Mason County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 48 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2022 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted.
227 WWUS71 KRLX 130648 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 248 AM EDT Fri Aug 13 2021 OHZ086-087-WVZ006>009-013>019-029-131500- /O.NEW.KRLX.HT.Y.0002.210813T1600Z-210814T0000Z/ Gallia-Lawrence OH-Cabell-Mason-Jackson WV-Wood-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Gilmer- Including the cities of Gallipolis, Ironton, Lake Vesuvius, South Point, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, and Glenville 248 AM EDT Fri Aug 13 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... * WHAT...Heat index values up to 103 expected. * WHERE...Portions of southeast Ohio and central, northern, southern and western West Virginia. * WHEN...From noon today to 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
2 follow-up statements
372 WWUS71 KRLX 131315 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 915 AM EDT Fri Aug 13 2021 OHZ086-087-WVZ006>009-013>019-029-140000- /O.CON.KRLX.HT.Y.0002.210813T1600Z-210814T0000Z/ Gallia-Lawrence OH-Cabell-Mason-Jackson WV-Wood-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Gilmer- Including the cities of Gallipolis, Ironton, Lake Vesuvius, South Point, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, and Glenville 915 AM EDT Fri Aug 13 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Heat index values up to 103 expected. * WHERE...Portions of southeast Ohio and central, northern, southern and western West Virginia. * WHEN...From noon today to 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
013 WWUS71 KRLX 132101 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 501 PM EDT Fri Aug 13 2021 OHZ086-087-WVZ006>009-013>019-029-132215- /O.CAN.KRLX.HT.Y.0002.000000T0000Z-210814T0000Z/ Gallia-Lawrence OH-Cabell-Mason-Jackson WV-Wood-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Gilmer- Including the cities of Gallipolis, Ironton, Lake Vesuvius, South Point, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, and Glenville 501 PM EDT Fri Aug 13 2021 ...HEAT ADVISORY IS CANCELLED... Thunderstorms have cooled the air, and heat indices are no longer expected to climb back into the 90s. Therefore, the heat advisory is cancelled. A severe thunderstorm watch is in effect for much of this area until 11 pm this evening. $$ TRM
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this heat advisory went out at Aug 13, 2:37 AM EDT, 11 minutes earlier.
Area forecast discussion, Aug 13, 2:37 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 237 AM EDT Fri Aug 13 2021 .SYNOPSIS... Upper level disturbances bring isolated/scattered showers and storms through the end of the work week, with heat and humidity again today. A cold front arrives Saturday. && .NEAR TERM /THROUGH TONIGHT/... As of 236 AM Friday... Scattered showers and storms are expected to develop once again today through this evening as a strong shortwave approaches from the northwest. This feature will develop a cold front expected to cross the area tonight into Saturday morning. Meanwhile, the entire area remains under a marginal risk for severe thunderstorms, and a marginal risk for excessive rainfall. Sfc CAPE values exceeding 3,000 J/kg within a very low shear environment, PWATs near 2 inches translate to afternoon and evening slow moving storms, back-building and training, leading to excessive rainfall concerns. It will continue hot and humid allowing heat indices exceeding 100 degrees during the afternoon hours. Some concerns arise about the amount of cloud cover and convection during the peak heating hours preventing heat indices to reach or pass 100 mark. Therefore, will start small, with only few counties under a heat advisory for portions of the lowlands this afternoon, allowing the next shift to expand if necessary. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... As of 225 PM Thursday... High pressure at the surface and aloft will build in through Saturday but not after an upper level wave of energy associated with a surface frontal boundary passes through the area by early afternoon. Enough vorticity and moisture will be present to create chances for isolated to scattered diurnal showers and/or thunderstorms along the front. High pressure backs off for Sunday and the moisture will stick around as the aforementioned frontal boundary becomes semi-stationary to our south keeping good chances for showers and thunderstorms on the table, especially over the higher terrain as models hint, likely due to the elevated heat source effect and ample moisture from the front as it meanders about. && .LONG TERM /MONDAY THROUGH THURSDAY/... As of 225 PM Thursday... For Monday, moisture advects in from the deep south courtesy of an extra tropical low pressure system driving due north toward the area suggested by the EURO/Canadian models, although the GFS does not support this solution. The EURO/Canadian models have this feature starting to affect the area by early Tuesday morning. Since the GFS is in disagreement with the other long range models, decided to accept the blend of models from guidance on this day for POPs/QPF/thunderstorm probability. Temperatures will remain seasonable, however with the possibility of deep southern tropical moisture, temperatures may climb a few degrees above normal by Tuesday. By end of day on Tuesday, moisture from the extra tropical system will have passed and with high pressure remaining absent, an upper trough will takeover the area which will promote diurnal convection through the rest of the long term period. This feature will also likely drag another front through the area on Wednesday, significantly elevating showers and storms. && .AVIATION /07Z FRIDAY THROUGH TUESDAY/... As of 126 AM Friday... Radar imagery indicate that convection around the area has diminished in intensity or moved north outside our area. It appears to be a lull in shower/storm activity. Therefore, removed VCTS from the first 6 hours of TAFs. Weak upper level disturbances will continue with the threat of showers and storms overnight into Friday morning. Brief IFR conditions will be possible along any storm. IFR conditions are also expected in dense fog mainly along river valleys such as EKN and CRW. Any fog will dissipate quickly by 13Z Friday morning. Widespread VFR conditions expected Friday outside any storms. A stronger upper level disturbance pushes from the northwest driving a cold front expected to cross south late Friday night through Saturday morning. Although it is still far out, will code VCTS across the northern terminals during the evening hours. Calm to light and variable winds will prevail tonight, becoming light west to southwest on Friday. Gusty winds are possible with thunderstorms Friday afternoon and evening. Light to moderate southwest flow aloft tonight will become light west to southwest overnight, and then remain so on Friday. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SATURDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Fog could be worse overnight than currently forecast, especially where it rains early enough. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE FRI 08/13/21 UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13 CRW CONSISTENCY H M M M M M L H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H M M H H H H EKN CONSISTENCY H M M L L M L M M M M M PKB CONSISTENCY H H H H H M M H H H H H CKB CONSISTENCY H M M M H H H H H H H H AFTER 06Z SATURDAY... Brief IFR possible in thunderstorms near a cold front late Friday night into Saturday. Brief IFR possible in thunderstorms each afternoon through at least Tuesday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...ARJ/30 NEAR TERM...ARJ SHORT TERM...JZ LONG TERM...JZ AVIATION...ARJ
Hazardous weather outlook, Aug 12, 8:37 PM EDT, 6 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 837 PM EDT Thu Aug 12 2021 OHZ066-067-075-076-084-WVZ011-140045- Perry-Morgan-Athens-Washington-Vinton-Tyler- 837 PM EDT Thu Aug 12 2021 This Hazardous Weather Outlook is for portions of east-central Ohio, and Tyler County in northwestern West Virginia. .DAY ONE...Tonight. A few thunderstorms could be strong or heavy tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few of the stronger thunderstorms Friday afternoon and evening could produce damaging winds. Isolated water issues are also possible Friday into Saturday if thunderstorms hit the same location multiple times. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ083-085>087-WVZ005>010-013>020-024>031-140045- Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Meigs-Gallia-Lawrence OH- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison- 837 PM EDT Thu Aug 12 2021 This Hazardous Weather Outlook is for northeast Kentucky, far southeast Ohio, and much of the lowlands of West Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. While Friday is not expected to be quite as hot as Thursday, heat indices on Friday could once again reach the upper 90s to lower 100s in a few spots. Just a slight change in the forecast could warrant the issuance of a heat advisory. A few of the stronger thunderstorms Friday afternoon and evening could produce damaging winds. Isolated water issues are also possible Friday into Saturday if thunderstorms hit the same location multiple times. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ032>034-039-040-515>526-140045- Dickenson-Buchanan-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 837 PM EDT Thu Aug 12 2021 This Hazardous Weather Outlook is for southwest Virginia, and the mountains of West Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few of the stronger thunderstorms Friday afternoon and evening could produce damaging winds. Isolated water issues are also possible Friday into Saturday if thunderstorms hit the same location multiple times. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. TRM
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 1:38 PM EDT | Special Weather Statement | RLX | Putnam | 52 min |
| Aug 13, 1:44 PM EDT | Special Weather Statement | RLX | Lincoln, Wayne | 46 min |
| Aug 13, 2:03 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Kanawha, Lincoln, Putnam | 27 min |
| Aug 13, 2:10 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Wayne | 35 min |
| Aug 13, 2:29 PM EDT | Special Weather Statement | RLX | Putnam | 31 min |
| Aug 13, 2:35 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln, Putnam | 40 min |
| Aug 13, 2:43 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Wayne | 33 min |
| Aug 13, 2:55 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Lincoln, Logan, Raleigh | 22 min |
| Aug 13, 3:50 PM EDT | Special Weather Statement | RLX | Cabell | 25 min |
| Aug 13, 4:08 PM EDT | Flash Flood Warning | RLX | Cabell | 3 hr |
| Aug 13, 4:14 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Wood | 46 min |
| Aug 13, 4:22 PM EDT | Special Weather Statement | RLX | Cabell, Putnam | 23 min |
| Aug 13, 5:13 PM EDT | Special Weather Statement | RLX | Tyler | 32 min |
| Aug 13, 7:25 PM EDT | Special Weather Statement | RLX | Wyoming | 35 min |
| Aug 13, 7:57 PM EDT | Special Weather Statement | RLX | McDowell | 33 min |
| Aug 13, 9:03 AM EDT | Special Weather Statement | RLX | Perry | 42 min |
| Aug 13, 3:20 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Jackson, Lawrence | 25 min |
| Aug 13, 3:34 PM EDT | Special Weather Statement | RLX | Jackson | 26 min |
| Aug 13, 4:42 PM EDT | Special Weather Statement | RLX | Perry | 33 min |
| Aug 13, 4:50 PM EDT | Special Weather Statement | RLX | Washington | 25 min |
| Aug 13, 5:13 PM EDT | Special Weather Statement | RLX | Washington | 17 min |
Nearby
Heat Advisories in West Virginia, 2021Heat Advisories in Ohio, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.